Alert archive / Alaska / High Wind Warnings in 2009
High Wind Warning 37, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Dec 6, 2009, 4:11 PM AKST. It took effect at Dec 7, 2009, 2:00 PM AKST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2009, 4:11 PM AKST (01:11 UTC)
- In effect from
- Dec 7, 2009, 2:00 PM AKST
- Expired
- Dec 7, 2009, 11:01 PM AKST
- In force
- 9 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 070111 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 411 PM AKST SUN DEC 6 2009 AKZ195-071415- /X.NEW.PAFC.HW.W.0037.091207T2000Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 411 PM AKST SUN DEC 6 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT AKST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT AKST MONDAY NIGHT. STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING DANGEROUS WIND TO THE PRIBILOFS BEGINNING LATE MONDAY MORNING AND CONTINUING UNTIL MIDNIGHT MONDAY NIGHT, SOUTHEAST WIND WILL INCREASE TO 40 TO 65 MPH BY LATE MONDAY MORNING WITH GUSTS TO 75 MPH. SOUTHEAST WINDS WILL DIMINISH AFTER MIDNIGHT TO 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ185-071415- /X.NEW.PAFC.HW.A.0022.091207T2000Z-091208T0300Z/ /X.CON.PAFC.HW.W.0036.000000T0000Z-091207T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 411 PM AKST SUN DEC 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. A BERING SEA LOW PRESSURE SYSTEM IS BRINGING EAST WINDS 40 TO 55 MPH WITH GUSTS TO 75 MPH TO THE EASTERN ALEUTIANS. THESE WINDS WILL DIMINISH LATER THIS EVENING TO 45 TO 60 MPH. AS THE ASSOCIATED FRONT MOVES ACROSS THE REGION ON MONDAY...GUSTS MAY AGAIN REACH 75 MPH BY LATE MONDAY MORNING AND PERSIST THROUGH THE AFTERNOON BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$ AKZ181-071415- /X.CON.PAFC.HW.W.0036.000000T0000Z-091207T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 411 PM AKST SUN DEC 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. EAST WINDS 45 TO 60 MPH WITH GUSTS TO 75 MPH WILL CONTINUE OVERNIGHT. AS THE LOW PRESSURE CENTER AND ASSOCIATED WEATHER FRONT MOVE AWAY FROM THE AREA...WINDS WILL DIMINISH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
7 follow-up statements
000 WWAK72 PAFC 070514 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 814 PM AKST SUN DEC 6 2009 AKZ185-071715- /X.UPG.PAFC.HW.A.0022.091207T2000Z-091208T0300Z/ /X.EXT.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 814 PM AKST SUN DEC 6 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM AKST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM AKST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS 40 TO 55 MPH WITH GUSTS TO 75 MPH TO THE EASTERN ALEUTIANS. THESE WINDS MAY DIMINISH SLIGHTLY OVERNIGHT...BUT WILL INTENSIFY AGAIN LATE MONDAY MORNING. WINDS WILL FINALLY DECREASE FOR GOOD ON MONDAY EVENING AS THE LOW WEAKENS AND MOVES TO THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ181-071500- /X.CON.PAFC.HW.W.0036.000000T0000Z-091207T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 814 PM AKST SUN DEC 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. EAST WINDS 45 TO 60 MPH WITH GUSTS TO 75 MPH WILL CONTINUE OVERNIGHT. AS THE LOW PRESSURE CENTER AND ASSOCIATED WEATHER FRONT MOVE AWAY FROM THE AREA...WINDS WILL DIMINISH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ195-071715- /X.CON.PAFC.HW.W.0037.091207T2000Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 814 PM AKST SUN DEC 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT AKST MONDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT AKST MONDAY NIGHT. STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING DANGEROUS WIND TO THE PRIBILOFS BEGINNING LATE MONDAY MORNING AND CONTINUING UNTIL MIDNIGHT MONDAY NIGHT... SOUTHEAST WIND WILL INCREASE TO 40 TO 65 MPH BY LATE MONDAY MORNING WITH GUSTS TO 75 MPH. SOUTHEAST WINDS WILL DIMINISH AFTER MIDNIGHT TO 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 071355 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 455 AM AKST MON DEC 7 2009 AKZ195-080300- /X.EXT.PAFC.HW.W.0037.091207T2300Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 455 AM AKST MON DEC 7 2009 ...HIGH WIND WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT AKST TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT AKST TONIGHT. STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING DANGEROUS WIND TO THE PRIBILOFS BEGINNING THIS AFTERNOON AND CONTINUING UNTIL MIDNIGHT TONIGHT... SOUTHEAST WIND WILL INCREASE TO 40 TO 65 MPH BY LATE MORNING WITH GUSTS TO 75 MPH DEVELOPING BY MID AFTERNOON. SOUTHEAST WINDS WILL DIMINISH AFTER MIDNIGHT TO 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ181-071500- /X.CON.PAFC.HW.W.0036.000000T0000Z-091207T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 455 AM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST EARLY THIS MORNING. EAST WINDS 45 TO 60 MPH WITH GUSTS TO 75 MPH WILL CONTINUE THROUGH EARLY THIS MORNING. AS THE LOW PRESSURE CENTER AND ASSOCIATED WEATHER FRONT CONTINUE TO MOVE AWAY FROM THE AREA...WINDS WILL DIMINISH BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ185-080300- /X.CON.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 455 AM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS 40 TO 55 MPH WITH GUSTS TO 75 MPH TO THE EASTERN ALEUTIANS. WINDS WILL DECREASE FOR GOOD BY LATE THIS EVENING AS THE LOW WEAKENS AND MOVES TO THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 071507 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 607 AM AKST MON DEC 7 2009 AKZ181-071615- /X.EXP.PAFC.HW.W.0036.000000T0000Z-091207T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 607 AM AKST MON DEC 7 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. GUSTS TO 55 MPH WILL CONTINUE THIS MORNING BUT WINDS HAVE FALLEN BELOW HIGH WIND CRITERIA...THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ AKZ185-080600- /X.CON.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 607 AM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS 40 TO 55 MPH WITH GUSTS TO 75 MPH TO THE EASTERN ALEUTIANS. WINDS WILL DECREASE FOR GOOD BY LATE THIS EVENING AS THE LOW WEAKENS AND MOVES TO THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ195-080615- /X.CON.PAFC.HW.W.0037.091207T2300Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 607 AM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT AKST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT AKST TONIGHT. STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING DANGEROUS WIND TO THE PRIBILOFS BEGINNING THIS AFTERNOON AND CONTINUING UNTIL MIDNIGHT TONIGHT... SOUTHEAST WIND WILL INCREASE TO 40 TO 65 MPH BY LATE MORNING WITH GUSTS TO 75 MPH DEVELOPING BY MID AFTERNOON. SOUTHEAST WINDS WILL DIMINISH AFTER MIDNIGHT TO 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 072249 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 149 PM AKST MON DEC 7 2009 AKZ185-080600- /X.CON.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 149 PM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH TO THE EASTERN ALEUTIANS. WINDS WILL DIMINISH LATER THIS EVENING AS THE LOW WEAKENS AND MOVES TO THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ195-080900- /X.CON.PAFC.HW.W.0037.091207T2300Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 149 PM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT. STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING DANGEROUS WIND TO THE PRIBILOFS BEGINNING THIS AFTERNOON AND CONTINUING UNTIL MIDNIGHT TONIGHT...SOUTHEAST WIND WILL INCREASE TO 40 TO 65 MPH THIS AFTERNOON WITH GUSTS TO 75 MPH DEVELOPING OVER THE NEXT COUPLE OF HOURS. SOUTHEAST WINDS WILL DIMINISH AFTER MIDNIGHT TO 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 080050 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 350 PM AKST MON DEC 7 2009 AKZ185-080600- /X.CON.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 350 PM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS 40 TO 60 MPH WITH GUSTS TO 85 MPH TO THE EASTERN ALEUTIANS. WINDS WILL DIMINISH LATER TO 15 TO 30 MPH AFTER MIDNIGHT AS THE LOW WEAKENS AND MOVES TO THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ195-080900- /X.CON.PAFC.HW.W.0037.000000T0000Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 350 PM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT. STRONG LOW PRESSURE WILL CONTINUE TO BRING DANGEROUS WIND TO THE PRIBILOFS THROUGH MIDNIGHT TONIGHT...SOUTHEAST WINDS OF 45 TO 55 MPH ARE EXPECTED THROUGH TONIGHT WITH GUSTS TO 75 MPH IN THE EVENING. SOUTHEAST WINDS WILL DIMINISH TOMORROW MORNING TO 20 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 080514 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 814 PM AKST MON DEC 7 2009 AKZ185-080615- /X.CAN.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 814 PM AKST MON DEC 7 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. LOW PRESSURE IN THE BERING SEA HAS MOVED AWAY TO THE NORTH. WINDS WILL CONTINUE TO SLOWLY DECLINE THROUGHOUT THE NIGHT. $$ AKZ195-080900- /X.CON.PAFC.HW.W.0037.000000T0000Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 814 PM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT. STRONG LOW PRESSURE WILL CONTINUE TO BRING DANGEROUS WIND TO THE PRIBILOFS THROUGH MIDNIGHT TONIGHT...SOUTHEAST WINDS OF 45 TO 55 MPH ARE EXPECTED THROUGH TONIGHT WITH GUSTS TO 75 MPH IN THE EVENING. SOUTHEAST WINDS WILL DIMINISH TOMORROW MORNING TO 20 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 080801 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1101 PM AKST MON DEC 7 2009 AKZ195-080915- /X.CAN.PAFC.HW.W.0037.000000T0000Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1101 PM AKST MON DEC 7 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Dec 6, 2:00 PM AKST, 2 hours 11 minutes earlier.
Area forecast discussion, Dec 6, 2:00 PM AKST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM AKST SUN DEC 6 2009
.ANALYSIS AND UPPER LEVELS...HIGH AMPLITUDE PATTERN REMAINS IN
PLACE WITH STRONG BLOCKING RIDGE EXTENDING FROM NORTHEAST PACIFIC
TO EASTERN MAINLAND ALASKA AND A TROUGH FROM EASTERN RUSSIA
SOUTHWARD ACROSS THE BERING AND NORTH PACIFIC TO ABOUT 30N LATITUDE.
A 135 KT JET IS FLOWING SE TO NW ACROSS THE ALASKA PENINSULA AND
AROUND THE HIGH AMPLITUDE RIDGE.
AN ESTIMATED 958 MB LOW IS JUST SOUTH OF THE CENTRAL ALEUTIANS WITH
AN ASSOCIATED OCCLUSION STRETCHING SOUTHWARD UNDER THE JET STREAM.
WIDESPREAD STORM FORCE WINDS ARE LOCATED FROM THE NORTH PACIFIC TO
THE BERING SEA WITH HURRICANE GUSTS ALONG THE CHAIN NOT TOO UNCOMMON.
.MODEL DISCUSSION...MODELS ARE IN VERY GOOD AGREEMENT THROUGH
TUESDAY AND FORECAST CONFIDENCE IS HIGH.
.SHORT TERM FORECAST...
SOUTHCENTRAL ALASKA...
MID TO HIGH LEVEL CLOUDS STILL PERSIST ACROSS SOUTHCENTRAL ALASKA
TODAY BUT AS THE UPPER LEVEL RIDGE AXIS SHIFTS WEST OVER THE NEXT 24
HOURS AS WELL AS SURFACE HIGH PRESSURE BUILDING OVER THE NORTH GULF
COAST...WE SHOULD START TO SEE THOSE CLOUDS ERODE. ABNORMALLY WARM
AIR ALOFT WILL REMAIN OVER THE REGION THROUGH AT LEAST MID WEEK
RESULTING IN AN INCREDIBLE TEMPERATURE INVERSION WITH TEMPERATURES
BELOW FREEZING AT THE SURFACE BUT WELL INTO THE MID 40S AT BETWEEN
2000 AND 5000 FT. AS THE MID CLOUDS ERODE AWAY...HAVE TO CONSIDER THE
POSSIBILITY OF FOG OR STRATUS DEVELOPING OVERNIGHT UNDER THAT STRONG
INVERSION. AT THIS POINT...THINKING IS THAT IT WILL BE MAINLY ALONG
THE INLET AND NOT WIDESPREAD IF IT DOES DEVELOP.
CONDITIONS REMAIN STAGNANT THROUGH AT LEAST MID WEEK...POSSIBLY NOT
UNTIL THE WEEKEND WHEN THE COLD AIR RETURNS. MODELS HAVE THE RIDGE
AXIS FINALLY SHIFT BACK TO THE WEST ALLOWING A VERY COLD AIRMASS FROM
NORTHERN CANADA TO SPILL SOUTHWEST IN TO THE ALASKA MAINLAND.
SOUTHWEST INTERIOR...THE SOUTHEAST FLOW ACROSS THE ALASKA RANGE IS
RESULTING IN VERY STRONG WINDS AND WARM TEMPERATURES FROM BRISTOL BAY
UP TO THE KUSKOKWIM VALLEY. WIDESPREAD GUSTS TO 50 MPH CAN BE FOUND
IN THIS REGION WITH LOCAL GUSTS AS HIGH AS 65 MPH THROUGH CHANNELED
TERRAIN. THIS WILL CONTINUE THROUGH THE NIGHT AND EARLY MONDAY WHEN
THE UPPER LEVEL SUPPORT SHIFTS WEST AND THE AFFECTS OF THE HIGH
PRESSURE SPREAD OVER THE REGION. CONDITIONS WILL SLOWLY IMPROVE
THROUGH THE WEEK WITH A SLOW DRYING TREND IN ADDITION TO THE
DIMINISHED WINDS.
BERING SEA/ALEUTIANS...THE ACTIVE WEATHER REMAINS OUT WEST WHERE THE
WIND IS SCREAMING AROUND THE LARGE OCCLUDED LOW. GUSTS AS HIGH AS 78
MPH TODAY HAVE BEEN REPORTED AT DUTCH HARBOR WITH FREQUENT GUSTS TO
65 MPH. HIGH WIND WARNINGS FOR THE ALASKA PENINSULA AND EASTERN
ALEUTIANS WILL REMAIN IN AFFECT WHILE A HIGH WIND WATCH FOR THE
PRIBILOFS WILL BE ISSUED WITH THIS AFTERNOONS PACKAGE. A SHORT WAVE
FLOWING TO THE NORTH ALONG THE JET STREAM WILL HELP FOCUS THE WIND
ALONG THE BOUNDARY MONDAY AFTERNOON. WILL ALSO HAVE TO CONSIDER A
WATCH FOR THE WESTERN CAPES UP TO THE KUSKOKWIM DELTA AS GUSTS TO 75
MPH MAY BE POSSIBLE IN THIS REGION AS WELL.
CONDITIONS IMPROVE RAPIDLY LATE MONDAY NIGHT AS ALL OF THE ENERGY
MOVES NORTH. ANOTHER GALE FORCE STORM AND ASSOCIATED BOUNDARY SETS UP
ALONG THE CENTRAL ALEUTIANS WEDNESDAY BUT NOTHING NEARLY AS POTENT AS
THE CURRENT SYSTEM.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING 181 185.
HIGH WIND WATCH 191.
MARINE...STORM WARNING...150 155 160 165 170 172 179 180 185.
GALE WARNING...132 138 140 171 175 176.
FIRE WEATHER...NONE.
AB DEC 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 4:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Dec 6, 4:00 PM AKST | Small Craft Advisory | AFC | 3 days | |
| Dec 6, 4:00 PM AKST | Storm Warning | AFC | 36 hr | |
| Dec 6, 4:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Dec 6, 4:11 PM AKST | High Wind Watch | AFC | 4 hr | |
| Dec 7, 4:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Dec 7, 4:00 AM AKST | Small Craft Advisory | AFC | 5 days | |
| Dec 7, 4:00 AM AKST | Storm Warning | AFC | 24 hr | |
| Dec 7, 4:00 AM AKST | Storm Warning | AFC | 24 hr |
Nearby
High Wind Warnings in Alaska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.